New York, 2006Damaging Wind in New York, August 1, 2006
August 1, 2006 · NWS ALY · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 1, 2:59 PM EST, 51 minutes earlier.
Area forecast discussion, Aug 1, 2:59 PM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
359 PM EDT TUE AUG 1 2006
.SHORT TERM /TONIGHT THROUGH FRIDAY/...
LOTS OF INSTABILITY AND WEAK LOCAL CONVERGENCE BOUNDARIES DRIVING
SOME ISOLATED STORMS...A FEW REPORTS OF DAMAGING WINDS IN THE
SMALL CLUSTER SE OF ALB. STORMS WILL FADE AFTER SUNSET...AS IT IS
QUITE WARM ALOFT AND ONCE TEMPERATURES FALL...STORMS SHOULD WEAKEN
AND END. MOISTURE AND MORNING CLOUD COVER LIMITED SOME OF THE
HEATING TODAY...BUT TOMORROW SHOULD BE A DEGREE OR TWO WARMER...SO
EXCESSIVE HEAT WARNINGS AND HEAT ADVISORIES WILL CONTINUE THROUGH
TOMORROW.
UPPER RIDGE GRADUALLY DEAMPLIFIES TOMORROW AND THURSDAY...MEANING
THAT THE PATH FOR ORGANIZED CONVECTION GRADUALLY SAGS SOUTH AS
WELL. SOME DISAGREEMENTS IN GUIDANCE AS TO THE TIMING OF THE COLD
FRONT...BUT AT LEAST A THERMALLY INDUCED LOW LEVEL TROUGH SHOULD
BEGIN TO SINK SOUTH LATE TOMORROW AFTERNOON AND NIGHT...THEN AS
THE COLD FRONT ADVANCES SOUTH THURSDAY AND THURSDAY
NIGHT...BETTER CHANCES WORK SOUTH. ON FRIDAY...FINAL PUSH TO
COOLER AIR AND COLD FRONT MAY RESULT IN ONE MORE ROUND OF STORMS
FOR THE VERY SOUTHERN AND SOUTHEASTERN AREAS.
SO...ONE MORE DAY OF EXCESSIVE HAT EVERYWHERE TOMORROW...WELL INTO
THE 80S THURSDAY...BUT NO HEAT INDICES ABOVE 100...EXCEPT POSSIBLY
POU AND LITCHFIELD COUNTY...BUT THAT CAN BE ASSESSSED LATER.
FRIDAY...TEMPERATURES IN THE LOWER TO MID 80S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
BROAD FLAT MEAN UPPER TROUGH OVER THE REGION WITH CONSIDERABLY
COOLER BOUNDARY LAYER TEMPERATURES SATURDAY. SOME HINTS OF FLAT
UPPER RIDGING BUILDING BACK IN TOWARD SUNDAY...THEN MORE
REINFORCING COOLING DURING THE BEGINNING OF NEXT WEEK. SO...NO MORE
EXCESSIVE HEAT SEEN IN THE EXTENDED INTO THE BEGINNING OF NEXT
WEEK.
&&
.AVIATION...
EXPECT MAINLY VFR CONDITIONS THROUGH 05Z...EXCEPT FOR SOME PATCHY
MVFR VSBYS IN HAZE...ESP NEAR RIVER VALLEYS...AND IN ANY ISOLATED
TSTMS.
AFTER 05Z...EXPECT MVFR VSBYS TO DEVELOP AT KGFL AND KPOU...WITH
POSSIBLE IFR VSBYS AT TIMES AS TEMPERATURES FALL INTO LOWER/MID
70S...WHICH WILL BE BELOW TODAYS CROSSOVER TEMPS. EXPECT MVFR
CONDITIONS TO IMPROVE BACK TO VFR AFTER 14Z ONCE MIXING COMMENCES
ONCE AGAIN.
&&
.HYDROLOGY...
NO SIGNIFICANT HYDRO PROBLEMS EXPECTED FOR THE NEXT COUPLE
DAYS...OUTSIDE OF SOME SMALL STREAMS WITHIN ANY ISOLATED
THUNDERSTORMS THROUGH WED.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...EXCESSIVE HEAT WARNING FOR CTZ001-013 UNTIL 8 PM WEDNESDAY.
MA...EXCESSIVE HEAT WARNING FOR MAZ001-025 UNTIL 8 PM WEDNESDAY.
NY...HEAT ADVISORY FOR NYZ032-033-058-063 UNTIL 8 PM WEDNESDAY.
...EXCESSIVE HEAT WARNING FOR NYZ038>043-047>054-059>061-064>066-
082>084 UNTIL 8 PM WEDNESDAY.
VT...EXCESSIVE HEAT WARNING FOR VTZ013-015 UNTIL 8 PM WEDNESDAY.
...HEAT ADVISORY FOR VTZ014 UNTIL 8 PM WEDNESDAY.
&&
NAS/KLHazardous weather outlook, Aug 1, 2:20 PM EST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
320 PM EDT TUE AUG 1 2006
CTZ001-013-MAZ001-025-NYZ059>061-064>066-021115-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
320 PM EDT TUE AUG 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID HUDSON
VALLEY...BERKSHIRES AND LITCHFIELD COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SEVERE THUNDERSTORM WATCH 665 IN EFFECT UNTIL 9 PM.
EXCESSIVE HEAT WARNING IN EFFECT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
EXCESSIVE HEAT WARNING IN EFFECT WEDNESDAY.
THERE IS A CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND
EARLY THURSDAY. THE PRIMARY THREAT IS WIND GUSTS IN EXCESS OF 60
MPH. THE THUNDERSTORMS ARE LIKELY TO FORM AN EAST TO WEST LINE
ALONG AND TO THE SOUTH OF A COOL FRONT MOVING FROM NORTH TO SOUTH.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ACTIVATED FOR THE FOLLOWING
COUNTIES...LITCHFIELD...BERKSHIRE...COLUMBIA...ULSTER...DUTCHESS...AND GREENE.
NYZ058-063-021115-
WESTERN GREENE-WESTERN ULSTER-
320 PM EDT TUE AUG 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN CATSKILLS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SEVERE THUNDERSTORM WATCH 665 IN EFFECT UNTIL 9 PM.
HEAT ADVISORY IN EFFECT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HEAT ADVISORY IN EFFECT WEDNESDAY.
THERE IS A CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND
EARLY THURSDAY. THE PRIMARY THREAT IS WIND GUSTS IN EXCESS OF 60
MPH. THE THUNDERSTORMS ARE LIKELY TO FORM AN EAST TO WEST LINE
ALONG AND TO THE SOUTH OF A COOL FRONT MOVING FROM NORTH TO SOUTH.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ACTIVATED IN THE FOLLOWING COUNTIES...GREENE
AND ULSTER.
NYZ038>043-047>054-082>084-VTZ013-015-021115-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
EASTERN WINDHAM-
320 PM EDT TUE AUG 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK VALLEY...CAPITAL
DISTRICT...LAKE GEORGE SARATOGA REGION...AND SOUTHERN VERMONT
EXCEPT THE GREEN MOUNTAINS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
EXCESSIVE HEAT WARNING IN EFFECT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
EXCESSIVE HEAT WARNING IN EFFECT WEDNESDAY.
THERE IS A CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND
EARLY THURSDAY. THE PRIMARY THREAT IS WIND GUSTS IN EXCESS OF 60
MPH. THE THUNDERSTORMS ARE LIKELY TO FORM AN EAST TO WEST LINE
ALONG AND TO THE SOUTH OF A COOL FRONT MOVING FROM NORTH TO SOUTH.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
NYZ032-033-VTZ014-021115-
NORTHERN HERKIMER-HAMILTON-WESTERN WINDHAM-
320 PM EDT TUE AUG 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS AND
GREEN MOUNTAINS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HEAT ADVISORY IN EFFECT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HEAT ADVISORY IN EFFECT WEDNESDAY.
THERE IS A CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND
EARLY THURSDAY. THE PRIMARY THREAT IS WIND GUSTS IN EXCESS OF 60
MPH. THE THUNDERSTORMS ARE LIKELY TO FORM AN EAST TO WEST LINE
ALONG AND TO THE SOUTH OF A COOL FRONT MOVING FROM NORTH TO SOUTH.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
OKEEFE
In the hours before
Local storm report, Aug 1, 2:13 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
313 PM EDT TUE AUG 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 2 NW COXSACKIE 42.38N 73.84W
08/01/2006 GREENE NY NWS EMPLOYEE
TENTS BLOWN OVER AT FARMERS MARKET AT NEW BALTIMORE REST
AREA ON THURWAY I-87. ALSO A FEW TREES TOPS SHEARED OFF.
0231 PM TSTM WND DMG GHENT 42.33N 73.62W
08/01/2006 COLUMBIA NY EMERGENCY MNGR
TREE DOWN IN GHENT BLOCKING ONE LANE OF ROUTE 66
&&Local storm report, Aug 1, 2:36 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
336 PM EDT TUE AUG 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG GHENT 42.33N 73.62W
08/01/2006 COLUMBIA NY DEPT OF HIGHWAYS
2 ELM TREES AND 1 BLACK WALNUT TREE DOWN BLOCKING PART OF
ORCHARD RD
&&Local storm report, Aug 1, 3:11 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
411 PM EDT TUE AUG 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG COPAKE 42.10N 73.55W
08/01/2006 COLUMBIA NY FIRE DEPT/RESCUE
TREES AND WIRES DOWN AT 4 CORNERS RD AND PENNSYLVANIA AVE
0345 PM NON-TSTM WND DMG SALISBURY 41.98N 73.42W
08/01/2006 LITCHFIELD CT EMERGENCY MNGR
TREES AND WIRES DOWN
0355 PM TSTM WND DMG AMENIA 41.85N 73.55W
08/01/2006 DUTCHESS NY FIRE DEPT/RESCUE
WIRES DOWN ON DEPOT RD
&&Local storm report, Aug 1, 3:15 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
415 PM EDT TUE AUG 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG SHARON 41.88N 73.47W
08/01/2006 LITCHFIELD CT TRAINED SPOTTER
TREES AND WIRES DOWN
&&Local storm report, Aug 1, 3:20 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
420 PM EDT TUE AUG 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG SHARON 41.88N 73.47W
08/01/2006 LITCHFIELD CT TRAINED SPOTTER
TREES AND WIRES DOWN
&&Special weather statement, Aug 1, 3:25 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
425 PM EDT TUE AUG 1 2006
NYZ051-052-012115-
WESTERN ALBANY NY-EASTERN ALBANY NY-
425 PM EDT TUE AUG 1 2006
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL AND SOUTHERN ALBANY
COUNTY THROUGH 515 PM...
AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SMALL CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING...WINDS
IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS
STORM WAS LOCATED NEAR WESTERLO...OR ABOUT 14 MILES WEST OF
DELMAR...AND MOVING SOUTHEAST AT 20 MPH.
WINDS OF THIS MAGNITUDE MAY DOWN TREE LIMBS...AND PROPEL LOOSE
OUTDOOR OBJECTS.
THE THUNDERSTORM WILL BE NEAR...
WESTERLO BY 435 PM EDT
KL
Thunderstorm Wind, Greene
- When
- August 1, 3:50 PM EST
- Where
- Greene County, Earlton
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 42.333, -73.900
Fire and Rescue personnel reported that a tree was blown down onto County Route 45 in Earlton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in New York, August 1 to 3, 200642 deaths · 15 events
- Heat in Pennsylvania, August 1 to 3, 200624 deaths · 40 injured · 8 events
- Heat in Illinois, August 1 to 2, 200624 deaths · 1 event
- Heat in Michigan, August 1 to 2, 2006215 injured · 17 events
- Heat in Oklahoma, August 1 to 13, 20068 deaths · $10,000 · 48 events
- Heat in Maryland, August 1 to 3, 20066 deaths · 5 injured · 14 events
- Heat in Missouri, August 1 to 2, 200659 injured · 29 events
- Heat in Delaware, August 1 to 3, 20062 deaths · 5 injured · 4 events
- Heat in Missouri, August 1 to 2, 20062 deaths · 37 events
- Heat in New Jersey, August 1 to 3, 200641 injured · 20 events
- Tornadoes and Flash Flooding in Minnesota, August 1 to 2, 2006$3.1 million · F3 · 12 events
- Heat in Wisconsin, August 1 to 2, 20062 deaths · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528386.